MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLA280300
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682); Migration (4003)
Health Effect - Clinical Codes Reduced Blood Flow (4598); Clinical Endoleak (4843)
Date of Event 10/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.6.Code c21: a review of the manufacturing records for the device is going to be conducted.The investigation is in process.The device remains implanted and is not available for analysis.Images and patient's information were requested.Further information will be provided.Please note that the type i endoleak was covered by (b)(4) and reported separately: manufacturer report number 3007284313-2023-02869.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, the patient underwent endovascular procedure using gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm.On (b)(6) 2023, the patient underwent endovascular procedure to treat a presumed proximal type i endoleak using a gore® excluder®aaa endoprosthesis aortic extender component (reported separately, mpdcase- 00016291-1).Reportedly, according to the surgeon, while deploying the aortic extender component, the cuff ¿jumped up¿ approximately 5mm and covered a renal artery.The surgeon was unable to salvage the covered renal and procedure was finished.According to the physician, the main body had a ¿bird beak¿ on one side that may have been causing the endoleak.Additionally, the aortic neck of the infrarenal aorta was angled.The endoleak was resolved.The physician thought maybe the angle of the anatomy caused the cuff to shift while being deployed.The angiography runs it appeared there was still some flow in the renal artery.The physician stated the patient has some flow in the renal artery and has an accessory renal that also has flow.Fortunately, the patient's lab work indicated there has been little to no impact on his kidney function.
 
Additional Manufacturer Narrative
H6: code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device remains implanted and is not available for analysis.Images and patient's information were requested, however, are not available.Please note that the type i endoleak was covered by (b)(4) and reported separately: manufacturer report number 3007284313-2023-02869.Code f28 was used to cover that the surgeon was unable to salvage the covered renal and procedure was finished.The event is ongoing.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention or additional intraoperative procedure time include but are not limited to improper component placement, component migration and occlusion of device or native vessel.Additionally, per ifu caution: do not cover significant renal or mesenteric arteries with the endoprosthesis.Vessel occlusion may occur.The ifu states: additional considerations for patient selection include but are not limited to patient¿s anatomical suitability for endovascular repair.Key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation.

Brand Name
GORE® EXCLUDER®AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18061341
Report Number3013164176-2023-01884
Device Sequence Number7916306
Product Code MIH
UDI-Device Identifier00733132618781
UDI-Public00733132618781
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2025
Device Catalogue NumberPLA280300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexUnknown